MAUDE Adverse Event Report: ENCORE MEDICAL L.P. COBALT CEMENT; COBALT G-HV BONE CEMENT 40GM

ENCORE MEDICAL L.P. COBALT CEMENT; COBALT G-HV BONE CEMENT 40GM
Model Number 600-15-100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reported incident - packaging complaint: a hospital contaminated the sterile field.The operating room director is demanding answers on why the packaging changed and when it will change back.They were very upset the morning that they opened up the new packages.Once they were in service on the new technique, they were okay.
 
Additional Manufacturer Narrative
The reason for this complaint was to report contamination of the sterile field.This incident occured in the opening room for an upcoming case, away from the patient.The representative was not present when the event occured, the component is not being returned.There was another suitable unit available and the surgery was completed as intended.Manufacture of cobalt bone cement was recently transitioned from zimmer biomet to osartis.Shipments were received from osartis beginning 13 jul 2018.Product was shipped to djo customers and consignment locations beginning 8 aug 2018.Three customer complaints have been received in september 2018 reporting problems with the new packaging.The outer pouch of the powder is designed to tear open at the top.When the customer tears the package, they may tear the inner sterile pouch resulting in a loss of the sterility of the cement copolymer powder.A review of the device history record (dhr) could not be performed because the lot number was not reported.Due to multiple complaints being received in a short amount of time and the possibility of increased patient risk, health hazard evaluation hhe-2018-00010 will be performed to assess patient risk related to this issue.Correction and preventative action, capa ca-01482 has been opened to investigate root cause and determine corrective action.

Brand Name
COBALT CEMENT
Common Device Name
COBALT G-HV BONE CEMENT 40GM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key8222224
Report Number1644408-2019-00020
Device Sequence Number2267003
Product Code LOD
UDI-Device Identifier00190446138013
UDI-Public(01)00190446138013
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K051532
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number600-15-100
Device Catalogue Number600-15-100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/16/2018
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date01/07/2019
Supplement Report FDA Received Date07/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;